Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 495, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2008, 8:06 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2008, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 9, 2008, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:12 PM CDT | TSTM WND DMG | Honobia, OK | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2435 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 100106
SVRTSA
OKC079-127-100130-
/O.NEW.KTSA.SV.W.0495.080810T0106Z-080810T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT SAT AUG 9 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF HONOBIA TO HONOBIA TO 12 MILES
WEST OF HONOBIA...MOVING SOUTHEAST AT 24 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HONOBIA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3450 9513 3466 9487 3451 9472 3450 9479
3451 9504 3443 9503 3442 9504
TIME...MOT...LOC 0106Z 308DEG 21KT 3463 9486 3455 9495
3452 9513
$$1 follow-up statement
000
WWUS54 KTSA 100130
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SAT AUG 9 2008
OKC079-127-100139-
/O.EXP.KTSA.SV.W.0495.000000T0000Z-080810T0130Z/
LE FLORE OK-PUSHMATAHA OK-
829 PM CDT SAT AUG 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES EXPIRES AT 830 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS TO 50 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE
POSSIBLE WITH THE WESTERN PORTION OF THIS STORM AS IS PASSES ACROSS
FAR EASTERN PUSHMATAHA COUNTY. RESIDENTS ACROSS EASTERN PUSHMATAHA
COUNTY SHOULD REMAIN ALERT IN CASE ADDITIONAL WARNINGS ARE REQUIRED.
LAT...LON 3450 9513 3466 9487 3451 9472 3450 9479
3451 9504 3443 9503 3442 9504
TIME...MOT...LOC 0129Z 308DEG 21KT 3451 9475 3444 9488
3447 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:28 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 9, 6:28 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT SAT AUG 9 2008
.DISCUSSION...
&&
.AVIATION...
RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO AFFECT XNA AND
FYV FOR THE NEXT FEW HOURS. TUL... RVS... MLC... AND FSM WILL ALL
BE SUBJECT TO VCTS THROUGH THE EVENING HOURS. AFTER ABOUT 06Z...
MCS ACTIVITY IS EXPECTED TO MOVE INTO THE REGION... PERIODICALLY AFFECTING
ALL TAF SITES THROUGHOUT THE NIGHT AND INTO THE MORNING HOURS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON SUNDAY FOR OKZ056-OKZ057-OKZ058-
OKZ062-OKZ063-OKZ068-OKZ069.
AR...FLASH FLOOD WATCH UNTIL NOON SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...06Hazardous weather outlook, Aug 9, 4:56 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SAT AUG 9 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT AUG 9 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY NEAR A LINE FROM PAWNEE TO POTEAU.
ONSET...ONGOING...AND DIMINISHING AFTER SUNSET.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 9 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A BOUNDARY THAT
DEVELOPED IN THE WAKE OF THE EARLY DAY THUNDERSTORM COMPLEX.
THIS BOUNDARY CURRENTLY RUNS ALONG A LINE FROM PAWNEE OKLAHOMA
TO GREENWOOD ARKANSAS. INSTABILITY HAS INCREASED ALONG THIS
BOUNDARY SUPPORTIVE OF ISOLATED SEVERE WEATHER WITH DOWNBURST
WINDS THE MOST LIKELY SEVERE WEATHER IMPACT. THE RISK OF
SEVERE WEATHER IS EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
FURTHER NORTH ACROSS CENTRAL KANSAS...AND TRACK SOUTHEASTWARD
IMPACTING FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
CONDITIONS FAVOR HEAVY RAINFALL POTENTIAL WITH THIS ACTIVITY
WHICH WILL SUPPORT A RISK FOR FLASH FLOODING. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR PORTIONS OF FAR NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL
ACTIVATION MAY BE REQUIRED THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DISTURBANCES ALOFT WILL OCCASIONALLY PASS KEEPING THUNDERSTORMS
IN THE FORECAST MUCH OF THE UPCOMING WEEK. SEVERE WEATHER MAY
BE POSSIBLE SUNDAY AS INSTABILITY RETURNS IN THE WAKE OF SATURDAY
NIGHTS THUNDERSTORM COMPLEX. THE NEXT BEST CHANCE OF ORGANIZED
CONVECTION WILL BE THURSDAY NIGHT AND FRIDAY WITH A COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Aug 9, 6:55 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 N EUFAULA 35.36N 95.58W
08/09/2008 MCINTOSH OK EMERGENCY MNGR
*** 3 INJ *** 3 PEOPLE TRANSPORTED TO HOSPITAL...
NUMEROUS OTHER PEOPLE WITH MINOR CUTS AND SCRAPES NOT
TRANSPORTED. EXTENSIVE DAMAGE TO DOCKS AT LAKE EUFAULA.
&&
BASSpecial weather statement, Aug 9, 7:08 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT SAT AUG 9 2008
OKZ075-076-100045-
LATIMER OK-LE FLORE OK-
708 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 708 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PANOLA...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...BENGAL AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3491 9532 3499 9521 3483 9489 3468 9521
3469 9523
TIME...MOT...LOC 0008Z 319DEG 14KT 3491 9521Special weather statement, Aug 9, 7:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT SAT AUG 9 2008
OKZ076-100045-
LE FLORE OK-
722 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 722 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF HODGEN TO 9 MILES NORTHWEST
OF BIG CEDAR...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BIG CEDAR...HODGEN AND HEAVENER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3472 9485 3494 9481 3490 9444 3468 9444
3455 9445
TIME...MOT...LOC 0022Z 290DEG 22KT 3490 9470 3473 9476Special weather statement, Aug 9, 7:40 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT SAT AUG 9 2008
OKZ075-100115-
LATIMER OK-
740 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 740 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF WILBURTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...DAMON AND
PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3491 9514 3480 9528 3487 9547 3501 9538
TIME...MOT...LOC 0040Z 300DEG 17KT 3490 9537Local storm report, Aug 9, 7:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG PHAROAH 35.42N 96.12W
08/09/2008 OKFUSKEE OK EMERGENCY MNGR
SEVERAL POWER LINES DOWN. EXTENSIVE TREE LIMB DAMAGE.
SEVERAL BARNS WITH ROOF DAMAGE.
&&
JDSSpecial weather statement, Aug 9, 8:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT SAT AUG 9 2008
OKZ049-076-100145-
LE FLORE OK-PUSHMATAHA OK-
803 PM CDT SAT AUG 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
FAR SOUTHERN LE FLORE AND FAR EASTERN PUSHMATAHA
AT 803 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF HONOBIA...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OCTAVIA AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3451 9513 3469 9480 3452 9469 3451 9504
3449 9504 3448 9503 3446 9505
TIME...MOT...LOC 0103Z 329DEG 18KT 3460 9497The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:08 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| Aug 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Aug 9, 7:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Aug 9, 7:40 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Aug 9, 8:03 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 9, 8:49 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Aug 9, 8:52 PM CDT | River Flood Warning | TSA | Ottawa | 6 hr |
| Aug 9, 10:04 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 56 min |
| Aug 10, 12:01 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 59 min |
| Aug 10, 1:02 AM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Aug 10, 6:17 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 3 hr |
| Aug 10, 6:51 AM CDT | Special Weather Statement | TSA | Sequoyah | 54 min |
| Aug 10, 8:07 AM CDT | River Flood Warning | TSA | Nowata | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.